MAUDE Adverse Event Report: COVIDIEN KANGAROO JOEYPUMP W/POLE CLMP; PUMP, INFUSION, ENTERAL

COVIDIEN KANGAROO JOEYPUMP W/POLE CLMP; PUMP, INFUSION, ENTERAL
Model Number 383400
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Codes Full thickness (Third Degree) Burn (2696); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the device has not been received for evaluation.If the device is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The initial reporter stated that there was a house fire which caused substantial damages.There were two medical devices within the area of origin of this fire; a kangaroo joey enteral feed and flush pump, manufactured by cardinal health and supplied by (b)(4) and a su 100 dc portable suction machine, manufactured by sunset healthcare solutions, inc and supplied by other companies.There has been no determination that the kangaroo joey enteral feed and flush pump was involved in the fire.The investigation into the cause of the fire is ongoing.
 
Additional Manufacturer Narrative
Additional information was received on 02aug2023 resulting in the following sections being updated: a3 added the patient's gender; b1 selected adverse event; b2 selected disability or permanent damage; b5 added additional verbiage to the event description; d4 added the device's serial number; h1 updated to serious injury; h2 selected additional information; h6 added codes to health effect ¿ clinical code and health effect ¿ impact code.
 
Event or Problem Description
The initial reporter stated that there was a house fire which caused substantial damages.There were two medical devices within the area of origin of this fire; a kangaroo joey enteral feed and flush pump, manufactured by cardinal health and supplied by option care health, inc.; and a su 100 dc portable suction machine, manufactured by sunset healthcare solutions, inc and supplied by other companies.There has been no determination that the kangaroo joey enteral feed and flush pump was involved in the fire.The investigation into the cause of the fire is ongoing.Additional information received 02aug2023 via the cardinal health litigation team: the customer's son was lying on a bed of blankets and pillows with the feeding pump and a portable suction machine nearby (suction machine is a not a cardinal health device).The customer alleges either the feeding pump or the portable suction machine malfunctioned and started a fire.The customer stated that their son, a quadriplegic minor, suffered permanent and substantial personal injuries including third-degree burns which required extensive medical treatment and care.

Brand Name
KANGAROO JOEYPUMP W/POLE CLMP
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN
15 hampshire street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12293749
Report Number1282497-2021-10537
Device Sequence Number14550944
Product Code LZH
UDI-Device Identifier10884521006645
UDI-Public10884521006645
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number383400
Device Catalogue Number383400
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale